Flash Flood, Ransom
- When
- March 27, 12:54 PM CST to 7:38 PM CST
- Where
- Ransom County, 1 mi NW of Lisbon to 1 mi SW of Lisbon
- Cause
- Ice Jam
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 46.440, -97.695
An ice jam developed on the Sheyenne River at Lisbon, causing water to back up along the river in town.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
An ice jam developed on the Sheyenne River at Lisbon, causing water to back up along the river in town.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 27, 9:18 AM CST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1018 AM CDT FRI MAR 27 2009 .DISCUSSION... LOOKS LIKE THE LIGHT SNOW/FLURRIES WILL FINALLY MOVE OUT TODAY. WILL KEEP SOME FLURRIES MENTIONED THROUGH THE MORNING...THEN WILL STICK WITH DECREASING CLOUDS THIS AFTERNOON. ALL AREAS SHOULD FINALLY SEE QUITE A BIT OF SUN TODAY. OF COURSE...WITH THE FRESH SNOW COVER...TEMPS WILL NOT WARM AS MUCH AS THEY WOULD WITHOUT. INHERITED FORECAST HAS COOLEST TEMPS ACROSS THE KDVL TO LANGDON CORRIDOR WHICH STILL LOOKS GOOD. ONCE CLOUDS MOVE OUT OF THE EASTERN FA...THE TRADITIONALLY WARMER PINE TREES SHOULD RECOVER NICELY. WINDS ALSO LOOK MUCH LIGHTER THAN YESTERDAY WHICH SHOULD HELP THOSE SLIPPERY ROADS MELT OFF. && .HYDROLOGY... MAIN CONCERN IS STILL WITH THE FARGO/MOORHEAD AREA. OTHER RIVERS MAY FINALLY BE SEEING A SLOW DOWN FROM THE RECENT COLD TEMPS... WHICH IS A VERY GOOD THING. CONTINUE TO HAVE PATIENCE WITH RIVER READINGS...KNOWING THAT DURING FLOODING THERE ARE MANY GAUGE ISSUES. WITH THE CONCENTRATION OF EFFORTS AROUND THE FARGO/ MOORHEAD AREA...PLEASE REALIZE THAT OTHER AREAS MAY NOT GET FIXED AS FAST. && .PREV DISCUSSION... /ISSUED 508 AM CDT FRI MAR 27 2009/ DISCUSSION... MAIN FORECAST CHALLENGES ARE PRECIPITATION AND TEMPERATURES. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...THE AREA IS BETWEEN WEATHER SYSTEMS...WITH LOW PRESSURE TO THE E AND HIGH PRESSURE TO THE NW. WHEN COMPARING THE MODELS...THE MODELS REMAIN IN PRETTY GOOD AGREEMENT... SO ENDED UP USING A MODEL BLEND FOR THE FORECAST. CONTINUED USING THE GFS/ADJMAVBC FOR THE TEMPS AND BLENDED LEANED TOWARDS THE ECMWF FOR POPS. HIGH PRESSURE WILL BUILD INTO THE AREA TODAY...ALLOWING THE FLURRIES TO END AND THE WINDS TO DIMINISH. THE HIGH REMAINS OVER THE N PLAINS INTO SUN...SO KEPT THE FORECAST DRY WITH DAY TIME HIGH TEMPERATURES SLOWLY MODERATING TOWARDS THE FREEZING BY SUN. ON SUN NIGHT...THE SURFACE HIGH STARTS TO SHIFT E AS AN AREA OF LOW PRESSURE DEVELOPS IN THE ROCKIES. THE LOW MOVES OUT INTO THE CENTRAL PLAINS ON SUN NIGHT...BRINGING THE NEXT CHANCE FOR -SN TO THE AREA FOR MON AND TUE. AVIATION... MVFR/IFR CIGS AND VSBYS WILL SLOWLY IMPROVE TO VFR THIS MORNING. NW WINDS 10 TO 15 KTS WILL REMAIN NW THROUGH MUCH OF THE DAY AND DIMINISH TO LIGHT AS THE HIGH PRESSURE RIDGE BUILDS IN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 658 AM CDT FRI MAR 27 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 658 AM CDT FRI MAR 27 2009 ...RIVER AND AERIAL FLOODING CONTINUE IN EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT OVERLAND AND RIVER FLOODING REMAIN A SIGNIFICANT THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR SNOW ACROSS PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA IS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The Aberdeen radar (KABR), 123 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2009Every state in 2009This day in weather historyWarnings in North Dakota, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153235.